Oregon, 2010High Wind in Oregon, March 29, 2010
March 29, 2010 · NWS MFR · 2 events in 2 counties and zones
Severe south to southwest winds occurred ahead of a strong cold front across south central Oregon.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe south to southwest winds occurred ahead of a strong cold front across south central Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 29, 2:58 AM PST, 5 minutes earlier.
Area forecast discussion, Mar 29, 2:58 AM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
358 AM PDT MON MAR 29 2010
.DISCUSSION...CONDITIONS DUE TO THE ARRIVAL OF A STRONG COLD FRONT
SEEM TO BE DEVELOPING AS ADVERTISED. GUSTS HAVE REACHED 67 MPH ON
THE NORTHERN OREGON COAST AT ASTORIA AND 64 MPH AT CAPE ARAGO.
COASTAL WINDS SHOULD REACH A PEAK WITHIN THE NEXT 2 TO 3 HOURS.
THE FRONT WILL MOVE EAST ACROSS OREGON AND NORTHERN CALIFORNIA
THROUGH THE DAY. SNOW LEVELS WILL INITIALLY BE AROUND 6000 FEET
THIS MORNING THEN FALL TO 5000 FEET THIS EVENING AND TO 2500 TO 3000
FEET LATE TONIGHT THROUGH TUESDAY MORNING. THUS...THE HEAVIEST
PRECIPITATION WILL FALL AS RAIN IN MOST LOCATIONS TODAY AND THE
STRONG SOUTH WINDS WILL BE THE MOST NOTABLE FEATURE. BUT...LIGHT
TO MODERATE SHOWERS WILL BE WIDESPREAD TONIGHT THROUGH TUESDAY.
BESIDES THE LOWERING SNOW LEVELS...ISOLATED THUNDERSTORMS ARE EXPECTED
BEHIND THE FRONT IN THE COASTAL WATERS AND IN CURRY...COOS AND
WESTERN DOUGLAS COUNTIES TONIGHT THROUGH TUESDAY NIGHT.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...LIGHT SHOWERS AND SNOW
SHOWERS WILL BE MOST NUMEROUS WEST OF THE CASCADES AND THE AIR
MASS WILL REMAIN VERY COOL WITH TEMPERATURES 5 TO 15 DEGREES BELOW
NORMAL AS THE BROAD UPPER TROUGH MOVES SOUTHEAST ACROSS THE AREA.
TUESDAY NIGHT WILL BE MOST NOTABLE FOR THE POTENTIAL FOR A DUSTING
TO LESS THAN AN INCH OF LOW ELEVATION SNOW SHOWERS WITH SNOW
LEVELS AROUND 1500 FEET. BY LATE WEDNESDAY NIGHT...CLOUD COVER IS
EXPECTED TO DIMINISH ALLOWING MORNING LOW TEMPERATURES TO BE THE LOWEST
THEY HAVE BEEN IN THE PAST 3 WEEKS...WITH TEENS AND PERHAPS
SINGLE DIGITS ON THE EAST SIDE.
HIGH PRESSURE CENTERED FAR OFFSHORE FROM CALIFORNIA IS FORECAST TO
BUILD BETWEEN SYSTEMS THURSDAY INTO THURSDAY NIGHT WITH A SLIGHT
CHANCE TO CHANCE OF LIGHT OVERRUNNING SHOWERS.
THE ACTIVE PATTERN WILL CONTINUE THROUGH NEXT WEEKEND. THE 00Z GFS
AND ECMWF HAVE COME INTO BETTER AGREEMENT INDICATING ANOTHER FRONT
WILL ARRIVE ON FRIDAY WITH SHOWERS GRADUALLY DIMINSHING FRIDAY
NIGHT INTO SATURDAY. BOTH MODELS NOW HAVE A MORE SOUTHWARD TRACK
FOR THE NEXT TROUGH SUNDAY WHICH WOULD MEAN A COLDER AIR MASS WITH
SNOW LEVELS FORECAST AT 3500 TO 4000 FEET BUT MOST OF THE
PRECIPITATION INDICATED TO OCCUR OVER SOUTHERN SISKIYOU COUNTY AND
THE SIERRA NEVADA.
&&
.AVIATION...THE COLD FRONT WILL CONTINUE TO PRODUCE STRONG
SOUTHERLY WINDS TODAY WITH THE POTENTIAL FOR WIND SHEAR IN
SOUTHWEST OREGON THIS MORNING. WINDS WILL PEAK IN THE VICINITY OF
THE FRONT...EARLY THIS MORNING NEAR THE COAST...THROUGH THE
MORNING ON THE WEST SIDE...AND IN THE AFTERNOON ON THE EAST SIDE.
THE HIGHER ELEVATIONS WILL BE OBSCURED WITH AREAS OF MVFR ACROSS
THE REGION THROUGH MONDAY NIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ030.
HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ031.
WIND ADVISORY UNTIL 5 AM PDT EARLY THIS MORNING FOR ORZ031.
HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ021-022.
HIGH SURF ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ021-022.
HIGH SURF ADVISORY FROM 5 PM TUESDAY TO 5 AM PDT THURSDAY FOR
ORZ021-022.
HIGH SURF WARNING FROM 11 PM THIS EVENING TO 5 PM PDT TUESDAY
FOR ORZ021-022.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 PM PDT TUESDAY
ABOVE 5000 FEET FOR ORZ027-028.
WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ026.
WIND ADVISORY FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING
FOR ORZ029.
CA...WIND ADVISORY FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING
FOR CAZ083>085.
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT THURSDAY FOR
PZZ350-356-370-376.
STORM WARNING UNTIL 5 AM PDT EARLY THIS MORNING FOR PZZ350-370.
DWHazardous weather outlook, Mar 28, 1:42 PM PST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
242 PM PDT SUN MAR 28 2010
ORZ021-022-291300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
242 PM PDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FROM 11PM THIS EVENING THROUGH
MIDNIGHT...SEE WIND PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HIGH WIND WARNING IS IN EFFECT THROUGH 5PM MONDAY...SEE WIND
PRODUCT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ030-031-291300-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
242 PM PDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT...SEE WIND PRODUCT
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WIND ADVISORY IS IN EFFECT THROUGH 5PM MONDAY...SEE WIND PRODUCT
FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-291300-
CENTRAL SISKIYOU COUNTY-
242 PM PDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT...SEE WIND PRODUCT
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WIND ADVISORY IS IN EFFECT THROUGH 5PM MONDAY...SEE WIND PRODUCT
FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-291300-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
242 PM PDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER STORM WARNING IS IN EFFECT FROM 11AM MONDAY THROUGH 5PM
TUESDAY FOR ELEVATIONS ABOVE 5000 FEET...SEE WINTER WEATHER
MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 28, 9:41 PM PST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1041 PM PDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM NON-TSTM WND GST SSW SILVER LAKE 43.13N 121.05W
03/28/2010 E70 MPH LAKE OR TRAINED SPOTTER
SUSTAINED WIND ESTIMATED AT 40 MPH.
&&
DWHigh Wind, Central & Eastern Lake County
- When
- March 29, 3:03 AM PST to 9:39 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Coffee Pot Flat RAWS station measured sustained southwest winds of 29 to 34 mph with gusts of 59 to 61 mph between 29/1244 PST and 1744 PST. The Rock Creek RAWS station measured sustained southwest winds of 28 to 39 mph with gusts of 58 to 69 mph between 29/0344 PST and 29/1244 PST. The peak gust of 69 was the max gust for the entire zone which occurred at 29/0444 PST. Lastly, the Summer Lake RAWS measured a gust of 67 mph at 29/2038 PST. A 68 mph gust was reported at Valley Falls, Oregon at 29/0303 PST. A 70 mph gust was reported south-southwest Silver Lake, Oregon at 28/2139 PST. More reports in ORZ031 consisted of 68 mph again at Valley Falls, Oregon at 29/1116 PST and another gust at Silver Lake at 29/1355 PST of 65 mph.
High Wind, Northern & Eastern Klamath County & Western Lake County
- When
- March 29, 1:00 PM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
A gust of 60 mph occurred at Bonanza, Oregon at 29/1300 PST. There was roof damage reported to a hay shed with electrical line damage. A tree was reported down at the elementary school.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Massachusetts, March 29 to 31, 201017 injured · $56 million · 6 events
- Flooding in Rhode Island, March 29 to 31, 20101 injured · $86 million · 5 events
- Dust Storm and Heavy Snow in Nevada, March 29 to 30, 20102 injured · $153,000 · 69 kt wind · 7 events
- Tornado and Heavy Rain in Florida, March 29, 2010$80,000 · EF0 · 2 events
- Strong Wind in Idaho, March 29, 2010$45,000 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, March 29, 20102 injured · 1 event
- High Surf in Hawaii, March 29 to 31, 201011 events
- Winter Storm and High Wind in Wyoming, March 29 to 30, 201073 kt wind · 10 events
- Heavy Rain in North Carolina, March 29, 20109 events
- Flooding in New Jersey, March 29 to 31, 20109 events
- High Wind in Wyoming, March 29 to 30, 201065 kt wind · 7 events
- Flooding in Pennsylvania, March 29 to 31, 20105 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 213511, 215443.